Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 72, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jul 14, 2021, 5:23 PM EDT. It took effect at Jul 15, 2021, 6:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 14, 2021, 5:23 PM EDT (21:23 UTC)
- In effect from
- Jul 15, 2021, 6:00 AM EDT
- Expired
- Jul 15, 2021, 3:55 AM EDT
- In force
- Issued by
- NWS Marquette, MI
The text
As transmitted.
494 WHUS73 KMQT 142123 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 523 PM EDT Wed Jul 14 2021 LMZ221-248-250-150530- /O.NEW.KMQT.SC.Y.0072.210715T1000Z-210715T1800Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 523 PM EDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 2 PM EDT THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage, Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 6 AM to 2 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
133 WHUS73 KMQT 150148 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 948 PM EDT Wed Jul 14 2021 LMZ221-248-250-151000- /O.CON.KMQT.SC.Y.0072.210715T1000Z-210715T1800Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 948 PM EDT Wed Jul 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage, Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 6 AM to 2 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
404 WHUS73 KMQT 150755 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 355 AM EDT Thu Jul 15 2021 LMZ221-248-250-150900- /O.CAN.KMQT.SC.Y.0072.210715T1000Z-210715T1800Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 355 AM EDT Thu Jul 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ TAP
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 4:23 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 14, 4:23 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Marquette MI 423 PM EDT Wed Jul 14 2021 .SHORT TERM...(This evening through Thursday) Issued at 421 PM EDT WED JUL 14 2021 WV imagery and RAP analysis indicated an upstream shrtwv and MCS with thunderstorms draped from eastern MN through north central and eastern WI. Additional strong/severe thunderstorms have developed over portions of central and eastern upper Michigan along lake breeze convergence areas where MLCAPE values were in the 1000-1500 J/Kg range. CAMs and radar/satellite trends suggest that the MCS will continue to lift northeast into Upper Michigan with rainfall amounts into the 0.5 to 1.5 inch rnage over much of the southeast half and the heaviest rain through the south. Additional local rainfall amounts to over 2 inches may be possible. Expect enough instability with MUCAPE values remaining in the 1000-2000 J/Kg and modest effective shear to 30 knots to support a few more strong storms. Lingering shra/tsra are expected to lift out of central Upper Michigan by mid morning with clearing from west to east into the afternoon. Sunshine will help push temps back into the mid and upper 70s inland with readings closer to 70 near Lake Superior where onshore northerly flow prevails. .LONG TERM...(Thursday night through Wednesday) Issued at 148 PM EDT WED JUL 14 2021 The longterm pattern will begin to trend warmer and drier, with little to no pcpn chances expected outside of a diurnally forced pop- up shower. Behind Thursday's exiting remnant potential MCS, heights begin to rise as anomalous ridging builds over the Rockies. While this will tend to drive downstream troffing and NW flow over Upper Michigan, deterministic models and their ens means show an elongated trof stretching from New England southwestward through the Appalachians, which will induce some uncertainty in the models towards this weekend. GEFS 500mb spaghetti plot shows decent predictability through the weekend, before solns begin to diverge towards the start of next week. This is visible in the EPS model spread as well. Deterministic models continue to kick off waves through the Central Plains into the Ohio River Valley this weekend into the start of next week that slowly meander through the Ohio River Valley, limiting the eastern extent of the ridge. As this wave pulls away early next week, more persistent NW flow will be seen over Upper Michigan with troffing east of the UP and ridging to the west. Highs will trend through the 80s this weekend, approaching 90 Sunday into Monday for the warmest locations, before trending back towards normal to slightly above normal by the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 141 PM EDT WED JUL 14 2021 VFR conditions should continue at KCMX and KIWD through the forecast period. However, some light showers may develop at or near KIWD this evening into tonight. At KSAW, an isolated lake breeze shower or thunderstorm is possible this afternoon but the chances were not high enough for mention in the TAF. A larger area of showers and thunderstorms is expected to lift northeast into Upper Michigan bringing rain and possibly a few thunderstorms. Expect enough low level moisture with the showers to drop conditions to MVFR this evening and to IFR overnight as winds become northerly. Conditions should improve to MVFR again Thursday morning. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 421 PM EDT WED JUL 14 2021 A low pressure moving through northern Lake Michigan tonight should bring some northeasterly to northerly gusts up to 20 knots across far southeastern Lake Superior early Thursday. Otherwise, expect winds to be less than 20 knots for the forecast period. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JLB LONG TERM...JAW AVIATION...JLB MARINE...JLB
Hazardous weather outlook, Jul 14, 4:09 PM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 409 PM EDT Wed Jul 14 2021 MIZ001-003-152015- Keweenaw-Northern Houghton- 409 PM EDT Wed Jul 14 2021 This Hazardous Weather Outlook is for portions of western Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hot and humid weather is expected this weekend into early next week. Remember to stay hydrated if outside, and never leave children or pets in a hot car. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ002-004>007-009>014-084-085-152015- Ontonagon-Baraga-Marquette-Alger-Luce-Gogebic-Iron-Dickinson- Menominee-Delta-Southern Schoolcraft-Southern Houghton- Northern Schoolcraft- 409 PM EDT Wed Jul 14 2021 /309 PM CDT Wed Jul 14 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Thunderstorms are likely through tonight. Moderate to heavy rainfall is possible across the south central and eastern parts of Upper Michigan which could lead to localized minor flooding. A few storms could be strong to severe this evening and contain large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms Thursday morning, mainly over eastern Upper Michigan. There is a moderate swim risk for southern Schoolcraft County for Thursday. Hot and humid weather is expected this weekend into early next week. Remember to stay hydrated if outside, and never leave children or pets in a hot car. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-152015- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 409 PM EDT Wed Jul 14 2021 /309 PM CDT Wed Jul 14 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight There is a chance of thunderstorms over eastern Lake Superior tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-152015- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 409 PM EDT Wed Jul 14 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Thunderstorms are likely through tonight. A few storms could be strong to severe and contain large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms Thursday morning. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. RJC
In the hours before
Special weather statement, Jul 14, 3:17 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Marquette MI
217 PM CDT Wed Jul 14 2021
MIZ011-012-142000-
Dickinson MI-Menominee MI-
217 PM CDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DICKINSON AND
NORTHERN MENOMINEE COUNTIES UNTIL 300 PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hermansville, or 22 miles west of Escanaba, moving east at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Powers, Hermansville, Wilson, Spalding, Whitney, Waucedah, Faithorn
and Cunard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4564 8781 4565 8783 4566 8783 4568 8778
4571 8783 4580 8781 4587 8732 4560 8733
TIME...MOT...LOC 1916Z 268DEG 5KT 4573 8754
RJCSpecial weather statement, Jul 14, 3:40 PM EDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Marquette MI 340 PM EDT Wed Jul 14 2021 MIZ007-085-142030- Northern Schoolcraft MI-Luce MI- 340 PM EDT Wed Jul 14 2021 ...SPECIAL WEATHER STATEMENT... At 340 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles west of Hulbert to 7 miles south of M-28 between Shingleton and Seney. Movement was northeast at 15 mph. Winds in excess of 30 mph and localized ponding of water will be possible with these storms. Locations impacted include... Newberry, McMillan, Germfask, Seney, Manistique Lake, Helmer, Soo Junction, Four Mile Corner and Dollarville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4632 8524 4619 8625 4634 8606 4646 8524 TIME...MOT...LOC 1940Z 228DEG 13KT 4638 8527 4624 8621 JAW
Special weather statement, Jul 14, 3:53 PM EDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Marquette MI 353 PM EDT Wed Jul 14 2021 MIZ007-142030- Luce MI- 353 PM EDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LUCE COUNTY UNTIL 430 PM EDT... At 353 PM EDT, Doppler radar was tracking a strong thunderstorm over McMillan, or near Newberry, moving northeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Four Mile Corner. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4634 8560 4637 8571 4649 8559 4644 8544 TIME...MOT...LOC 1953Z 219DEG 12KT 4636 8564 JAW
Special weather statement, Jul 14, 3:59 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Marquette MI
259 PM CDT Wed Jul 14 2021
MIZ011-012-142030-
Dickinson MI-Menominee MI-
259 PM CDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DICKINSON AND NORTH
CENTRAL MENOMINEE COUNTIES UNTIL 330 PM CDT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hermansville, or 21 miles east of Iron Mountain, moving northeast at
5 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hermansville, Waucedah and Cunard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4569 8773 4578 8779 4584 8754 4574 8746
4570 8766
TIME...MOT...LOC 1958Z 234DEG 5KT 4575 8763
JAWSpecial weather statement, Jul 14, 4:08 PM EDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Marquette MI 408 PM EDT Wed Jul 14 2021 MIZ013-142045- Delta MI- 408 PM EDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DELTA COUNTY UNTIL 445 PM EDT... At 408 PM EDT, Doppler radar was tracking a strong thunderstorm near U.S. 41 between Trenary and Rapid River, or 22 miles north of Escanaba, moving northeast at 5 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... U.S. 41 between Trenary and Rapid River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4602 8711 4607 8715 4614 8696 4604 8691 TIME...MOT...LOC 2008Z 235DEG 5KT 4607 8706 JAW
Special weather statement, Jul 14, 4:41 PM EDT, 42 minutes before
Special Weather Statement National Weather Service Marquette MI 441 PM EDT Wed Jul 14 2021 MIZ007-142100- Luce MI- 441 PM EDT Wed Jul 14 2021 ...SPECIAL WEATHER STATEMENT... At 440 PM EDT, Doppler radar was tracking a strong thunderstorm near Lower Tahquamenon Falls State Park, or 13 miles southwest of Paradise, moving northeast at 25 mph. Pea size hail will be possible with this storm. Locations impacted include... Betsy Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4650 8530 4656 8539 4667 8524 4655 8524 TIME...MOT...LOC 2040Z 229DEG 22KT 4655 8530 JAW
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:03 AM EDT | Special Marine Warning | MQT | 27 min | |
| Jul 14, 2:07 PM EDT | Special Weather Statement | MQT | Alger | 23 min |
| Jul 14, 2:39 PM EDT | Special Weather Statement | MQT | Alger | 21 min |
| Jul 14, 2:47 PM EDT | Special Weather Statement | MQT | Schoolcraft | 28 min |
| Jul 14, 3:11 PM EDT | Special Weather Statement | MQT | Schoolcraft | 19 min |
| Jul 14, 3:14 PM EDT | Special Weather Statement | MQT | Luce | 16 min |
| Jul 14, 3:16 PM EDT | Severe Thunderstorm Warning | MQT | Schoolcraft | 17 min |
| Jul 14, 3:17 PM EDT | Special Weather Statement | MQT | Menominee | 43 min |
| Jul 14, 3:28 PM EDT | Areal Flood Advisory | MQT | Dickinson, Menominee | 3 hr |
| Jul 14, 3:40 PM EDT | Special Weather Statement | MQT | Luce | 50 min |
| Jul 14, 3:53 PM EDT | Special Weather Statement | MQT | Luce | 37 min |
| Jul 14, 3:59 PM EDT | Special Weather Statement | MQT | Menominee | 31 min |
| Jul 14, 4:08 PM EDT | Special Weather Statement | MQT | Delta | 37 min |
| Jul 14, 4:16 PM EDT | Flash Flood Warning | MQT | Menominee | 3 hr |
| Jul 14, 4:41 PM EDT | Special Weather Statement | MQT | Luce | 19 min |
| Jul 14, 5:58 PM EDT | Special Weather Statement | MQT | Schoolcraft | 47 min |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.